Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 246, NWS St. Louis, MO

September 18, 2010Audrain County, Pike County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2010, 6:57 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2010, 6:57 PM CDT (23:57 UTC)
Expired
Sep 18, 2010, 7:45 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 7:00 PM CDTHAIL 0.25Perry, MO
Sep 18, 7:25 PM CDTHAIL 0.253 S Curryville, MO
Sep 18, 7:46 PM CDTHAIL 0.75 S Curryville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 2:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS53 KLSX 182357
SVRLSX
MOC007-163-173-190045-
/O.NEW.KLSX.SV.W.0246.100918T2357Z-100919T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SAT SEP 18 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  WESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTER...OR 12 MILES NORTH OF VANDALIA...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANDALIA...BOWLING GREEN...SPENCERBURG...CURRYVILLE...NEW
  HARTFORD...ST. CLEMENT AND ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3933 9107 3914 9128 3924 9144 3933 9156
      3942 9169 3956 9155
TIME...MOT...LOC 2356Z 307DEG 24KT 3946 9155
WIND...HAIL 60MPH 1.00IN

$$

TRUETT
1 follow-up statement
022 
WWUS53 KLSX 190036
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT SAT SEP 18 2010

MOC007-173-190047-
/O.CAN.KLSX.SV.W.0246.000000T0000Z-100919T0045Z/
AUDRAIN MO-RALLS MO-
736 PM CDT SAT SEP 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RALLS AND
NORTHEASTERN AUDRAIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3930 9110 3914 9127 3915 9129 3924 9143
      3931 9144 3932 9144 3942 9133
TIME...MOT...LOC 0037Z 301DEG 25KT 3928 9131

$$

MOC163-190045-
/O.CON.KLSX.SV.W.0246.000000T0000Z-100919T0045Z/
PIKE MO-
736 PM CDT SAT SEP 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 745 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CURRYVILLE...OR 8 MILES SOUTHWEST OF BOWLING GREEN...MOVING SOUTHEAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOWLING GREEN...NEW HARTFORD...ASHLEY AND ST. CLEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3930 9110 3914 9127 3915 9129 3924 9143
      3931 9144 3932 9144 3942 9133
TIME...MOT...LOC 0037Z 301DEG 25KT 3928 9131
WIND...HAIL 60MPH 1.00IN

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:07 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 18, 2:07 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT SEP 18 2010

.DISCUSSION...
/206 PM CDT SAT SEP 18 2010/

LATEST SURFACE ANALYSIS DEPICTED A COLD FRONT STRETCHING FROM
NORTHEAST ILLINOIS ACROSS NORTHERN MISSOURI AND INTO NORTHERN
KANSAS. MEANWHILE...A REMNANT OUTFLOW BOUNDARY FROM NOCTURNAL
CONVECTION HAS PUSHED FURTHER SOUTH...CLOSER TO THE I-70 CORRIDOR.
LATEST SPC MESOSCALE ANALYSIS SHOWS A LARGE RESEVOIR OF INSTABILITY
ALONG AND SOUTH OF THE COLD FRONT...WITH UP TO 3000 J/KG OF MUCAPE
EXTENDING FROM EASTERN KANSAS TO CENTRAL MISSOURI.

EXPECT THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS EASTERN KANSAS
AND WESTERN MISSOURI WHERE BETTER LOW LEVEL CONVERGENCE EXISTS. WILL
LIKELY SEE ADDITIONAL CONVECTION DEVELOP EASTWARD ALONG THE REMNANT
OUTFLOW BOUNDARY TOWARD THIS EVENING. EFFECTIVE SHEAR OF 20 TO 30
KTS WILL SUPPORT ORGANIZED CONVECTION...AND PERHAPS A FEW SUPERCELLS
INITIALLY. SPC HAS PLACED THE NORTHWEST HALF OF THE CWA IN A SLIGHT
RISK...BASICALLY ALONG AND NORTH OF INTERSTATE 70. CAN'T RULE OUT A
FEW TORNADOES IF SUPERCELLS CAN DEVELOP...BUT FEEL MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

STILL APPEARS THE FOCUS FOR THUNDERSTORMS AND ANOTHER MCS WILL SHIFT
BACK NORTH OF THE SYNOPTIC FRONT TONIGHT AS THE LOW LEVEL JET
INCREASES DURING THE EVENING. HAVE INCREASED POPS TO LIKELY ACROSS
THE NORTHERN CWA TO ACCOUNT FOR THIS. OBVIOUSLY CONVECTIVE TRENDS
WILL NEED TO BE MONITORED THIS EVENING...AS THE SOUTHERN CONVECTION
COULD INTERCEPT/DISRUPT THIS MOISTURE TRANSPORT AND FOCUS THE
HEAVIEST RAINFALL FURTHER SOUTH.

ABOVE NORMAL TEMPERATURES ARE EXPECTED TO OCCUR SOUTH OF THE FRONT
ON SUNDAY AND ACROSS THE ENTIRE CWA MONDAY AND TUESDAY AS THE UPPER
LEVEL RIDGE BUILDS ACROSS THE CENTER OF THE NATION. TWO FRONTAL
BOUNDARIES ARE EXPECTED TO BRING CHANCES OF SHOWERS AND
THUNDERSTORMS TO THE REGION NEXT WEEK. THE FIRST WILL BE TUESDAY
NIGHT...AND THE SECOND THURSDAY NIGHT. BOTH FRONTS STRUGGLE TO MAKE
IT THROUGH THE CWA...SO ABOVE NORMAL TEMPERATURES ARE EXPECTED TO
CONTINUE.

CVKING

&&

.AVIATION...
/1230 PM CDT SAT SEP 18 2010/

TWO BOUNDARIES WILL PLAY A LARGE ROLE IN THE WEATHER AT THE
TERMINALS THROUGH THE 24-30HR TAF PD. ONE BDRY WAS A REMNANT
OUTFLOW BDRY FM OVERNIGHT CONVECTION AND WAS LOCATED NEAR THE I-70
CORRIDOR. THE SECOND BDRY WAS A STALLED CDFNT THAT STRETCHED FM
SWRN KS THROUGH NWRN MO INTO CENTRAL IL. SCT AFTN THUNDERSTORMS
ARE EXPECTED TO DEVELOP NEAR EITHER OR BOTH OF THESE BDRYS AND
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT NEAR THE
CDFNT. REGIONAL METARS SHOWED A CLOUD DECK OF MVFR TO IFR CIGS
JUST BEHIND THE CDFNT. THE FNT MIGHT PROGRESS AS FAR SOUTH AS KUIN
BUT WILL REMAIN NORTH OF THE OTHER TAF SITES. IT'S A TOUGH CALL
TO PIN DOWN CIG TRENDS AT KUIN BECAUSE OF THE SLOW FNTL MOVEMENT. IF
THE FRONT MAKES IT SOUTH OF KUIN...MVFR CIGS WILL PERSIST FOR
SEVERAL HOURS AND PROBABLY LOWER TO IFR LATER TONIGHT. ON THE
OTHER HAND...CIGS MAY BOUNCE BETWEEN SCT-BKN MVFR FOR SEVERAL
HOURS THIS AFTN IF THE FRONT WAVERS BACK AND FORTH INVOF KUIN.

SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF
THE TAF PD. ANTICIPATE THAT SCT TSRA WILL DVLP THIS AFTN ALONG A
REMNANT OUTFLOW BDRY. IT IS POSSIBLE THAT A FEW STORMS MAY DVLP
NEAR THE KSTL/KSUS TERMINALS BUT WIDELY SCT COVERAGE PRECLUDES
MORE THAN A CB MENTION IN THE TAF ATTM. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED OVERNIGHT ALONG A STALLED COLD FRONT
BUT THESE STORMS SHOULD REMAIN NORTH OF THE TERMINAL.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 18, 4:09 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SAT SEP 18 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
409 PM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70 IN
IN MISSOURI THIS EVENING AS WELL AS WEST CENTRAL ILLINOIS. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

THE THREAT OF THUNDERSTORMS WILL CONTINUE OVERNIGHT MAINLY ALONG
AND NORTH OF INTESTATE 70.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS GENERALLY NORTH OF INTERSTATE
70 ON SUNDAY. A FEW STRONG OR ISOLATED SEVERE STORMS REMAIN
POSSIBLE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA ON
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. SPOTTERS ARE ASKED TO RELAY ALL
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST.
LOUIS.

CVKING

In the hours before

Local storm report, Sep 18, 6:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             QUINCY                  39.93N  91.39W
09/18/2010  E1.25 INCH       ADAMS              IL   TRAINED SPOTTER

&&

JP
Local storm report, Sep 18, 6:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             HULL                    39.71N  91.20W
09/18/2010  E1.00 INCH       PIKE               IL   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Sep 18, 6:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             STOUTSVILLE             39.55N  91.85W
09/18/2010  E1.75 INCH       MONROE             MO   TRAINED SPOTTER

&&

JP
Local storm report, Sep 18, 6:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             HUNNEWELL               39.67N  91.86W
09/18/2010  E1.00 INCH       SHELBY             MO   BROADCAST MEDIA

            OBSERVED 1 INCH OF RAINFALL IN 45 MINUTES

&&

JP
Local storm report, Sep 18, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             HANNIBAL                39.71N  91.38W
09/18/2010  E0.70 INCH       MARION             MO   FIRE DEPT/RESCUE

            HAIL OBSERVED ON CARRS LN

&&

JP
Local storm report, Sep 18, 6:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             HUNNEWELL               39.67N  91.86W
09/18/2010  E0.70 INCH       SHELBY             MO   TRAINED SPOTTER

            SPOTTER MEASURED 1.50 INCHES OF RAIN IN APPROXIMATELY
            20 MINUTES

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:39 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby51 min
Sep 18, 5:13 PM CDTSevere Thunderstorm WarningLSXLewis, Marion47 min
Sep 18, 5:27 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby48 min
Sep 18, 5:51 PM CDTSevere Thunderstorm WarningLSXMarion39 min
Sep 18, 6:14 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby46 min
Sep 18, 6:33 PM CDTAreal Flood AdvisoryLSXMarion, Monroe, Ralls, Shelby6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.